• question-icon

    Suggest treatment for numbness in face and legs with pins and needles sensation in arms

default
Posted on Sat, 20 Jun 2015 in Brain and Spine
Question: Hello, my legs feel like jelly as if I will fall down, I get numbness in my face and hand and sometimes pins and neeedles in my arms, sometimes my vision seems blurry too. I do have Hypothyroidism but have been off any medication for that (because of the side effects from the Thyroxin) for quite a while now. My blood pressure is a little high sometimes. I have Arthritis in my hip and high uric acid.
This light headedness and jelly legs have just happened on and off these last few weeks. I have no energy and cannot motivate myself. Please help.
doctor
Answered by Dr. Neeraj Kumar 1 hour later
Brief Answer:
Sensory neuropathy to be ruled out

Detailed Answer:
Hello,
I have gone through your question and problems. You seem to be suffering from predominantly sensory symptoms with hypertension.
At this age one possibility of nutritional vitamin deficiency is to be evaluated. Other cause can be diabetes.
I will advise you to undergo some routine blood investigation like blood sugar, vitamin B12, vitamin D3, urea, creatinine, serum protein and albumin. Nerve conduction study can also be planned.
You should visit a neurologist to get proper evaluation and investigation.
Hope you found the answer helpful.
Regards
Dr
Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Neeraj Kumar 25 hours later
Thank you very much for your reply. I will aim to Visit a Neurologist a.s.a.p.
On doing some research on my symptons right now, they definately relate to
Vit B12 deficiency.
I have a Hospital app in two weeks regarding Cholesterol and Blood pressure.
I am very scared of using Statins for my Cholesterol - 6.5 - (With the reviews I have read and also by word of mouth by people who have had to take themselves off of them because of the pain they caused.) I am very concerned that with the pain I have now with my Arthritis and with my Hypothyroidism probably causing my high Colesterol and BP, that I will be fighting a loosing battle with the Statins and creating more pain for myself in the process by taking them.
Can you advise please, thanking you.
With regards V XXXXXXX
doctor
Answered by Dr. Neeraj Kumar 23 minutes later
Brief Answer:
You need to take statins and antihypertensive drugs

Detailed Answer:
Hello V XXXXXXX
I have gone through your query.
According to me, you definitely have high cholesterol and with hypertension you need to be on statins along with antihypertensives. Your worry about statin induced myalgia and myopathy is justifiable as you are already in pain. But low dose atorvastatin or rosuvastatin may help. Also, non statins like bile acid resins may be an additional option.
I will recommend you to start hypothyroidism drugs and statin after evaluation in hospital. You can undergo some routine blood investigation as elderly health profile containing blood sugar, thyroid profile, vitamin D3, Vitamin B12, calcium , phosphate, liver and renal function test, serum protein, albumin and hemoglobin.
Hope you found the answer helpful. Do get back after your visit to hospital.
wishing good health.
Dr Neeraj Kumar
Neurologist
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Neeraj Kumar

Neurologist

Practicing since :2006

Answered : 2263 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Vitamin deficiency

doctor1 MD

43yo white female, dx: hashimotos thyroiditis, PCOD, anxiety,depression,panic attacks, agoraphobia,vitamin deficiencies ,high cholesterol, and...

doctor1 MD

Doctor, My 5 years old daughter is not interested in eating vegetables.Now there is some reddish spots on her lower legs. 6 mths ago due this same...

doctor1 MD

hi i masturbate daily 3 times and i m working from 1 year to built my body but i m not able to built my body i eat a lots of high protein and carb...

doctor1 MD

hello,doctor i am vamsi my age is 20,and my weight is:44.i am having pains in my legs and hands.i visited to a local doctor.he told it is vitamin...

doctor1 MD

getting pain in some parts of chest in random time

doctor1 MD

Hi. I went on a cruise from Nov 27 to Dec 2 to Lebadee Haiti and Falmouth Jamaica. Since I got back I haven’t been feeling well. I have aches all...

doctor1 MD

Wife says her tongue is numb. Strange.

Get personalised answers from verified doctor in minutes across 80+ specialties

198 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Neeraj Kumar
  • Q - What causes recurrent painful sensation over one side of lower face?

  • Q - What does my blood test report indicate?

  • Q - What causes constant dizziness?

  • Q - Suggest treatment for weight gain, coldness and constipation

  • Q - What causes facial pain and leg numbness in a patient with diabetes?

  • Q - Suggest treatment for recurring optic neuritis in right eye

  • Q - What causes trouble thinking clearly while recovering form sepsis?

  • Q - How long should medication be continued after suffering partial paralysis?

  • Q - Suggest treatment for constant pain due to neuropathy

  • Q - What causes burning sensation in buttocks of a person with spinal problems?

backtotop2